Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 21, 2014, 04:50:32 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 635510
  • Total Topics: 48211
  • Online Today: 271
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Truvada / Viramune 2 years  (Read 1124 times)

0 Members and 1 Guest are viewing this topic.

Offline mmj520

  • Member
  • Posts: 23
Truvada / Viramune 2 years
« on: March 23, 2009, 09:34:04 PM »
I will never forget the first night I took my blue and white tablets.  Almost within 2 days, a fever of 102-103 broke out, my doctor was on maternity leave and the NP was on vacation.  Tylenol, blood tests, and stopping the Viramune initially got the fever under control. 

To the doctor's and my surprise and delight: the first test 3 weeks later was Undetectable and CD4 jumped from 368 to 589.   Highest one was in September 2008 740 TCELLS!!!!    That was really encouraging to see.  Labs from less than two weeks ago show 654 CD4.

THE one side effects being monitored is anemia.  That result did not show up online, so makes me wonder if it was abnormal.  Don't see doc until Monday morning.   Anyone else experience ANEMIA with this particular combo?

First two years I was just tested and monitored, no meds.  July 2007, CD4 dropped under 400 and I was feeling just crappy and tired and cranky and wanted that virus suppressed and gave in. 

Adherence has been near 100%, missing only ~3 doses total, spaced out over a stretch of two years.
« Last Edit: March 24, 2009, 12:30:32 PM by mmj520 »

Offline Peter Staley

  • Member
  • Posts: 1,337
  • Founder & Advisory Editor, AIDSmeds.com
    • AIDSmeds.com
Re: Truvada / Viramune 2 years
« Reply #1 on: March 24, 2009, 07:56:08 AM »
Those are great numbers.  Congrats!

Peter

Offline mmj520

  • Member
  • Posts: 23
Re: Truvada / Viramune 2 years
« Reply #2 on: March 24, 2009, 12:43:04 PM »
Those are great numbers.  Congrats!

Peter

I am being a copy cat following the format I've seen others using in the signature line for CD4 etc.   My memory was fuzzy with the numbers in this posting text, but edited for accuracy this AM.   

Thanks for maintaining such a great forum for us to read and express our concerns and share treatment experiences.  More than anything, just the interaction with other's is vital when one is coping with such a  serious subject matter as one's health and well being.

The first few months were touch and go for nausea and morning sickness with this combo, but I didn't want to "rock the boat" too soon since my intial response to the meds was so good.  Better than the doc expected.

Kaletra was suggested as the alternate two years ago, though likely that will be different today if Viramune becomes ineffective or toxicity builds up too much. 

Curious what the LONGEST is  anyone has been on this combo ???  they tell me it's a safer regimen for the lipo side effect, but I think I notice a slight loss of fat in the face and buttocks.  Probably arms too.  How do they monitor this?  I am with an HMO so not sure I always get the time I should from the DOC.



Offline Peter Staley

  • Member
  • Posts: 1,337
  • Founder & Advisory Editor, AIDSmeds.com
    • AIDSmeds.com
Re: Truvada / Viramune 2 years
« Reply #3 on: March 26, 2009, 10:00:38 AM »
This IS considered one of the better lipo-avoidance combos, so if you've got worries about lipo, there really wouldn't be a better treatment option to switch to.

Most patients and docs monitor lipoatrophy visually.  This is very subjective, and prone to exaggeration, especially when the patient has a constant fear of possible lipoatrophy.  On top of this, some fat loss occurs with age, and it can be hard to tell the difference.

I'd recommend taking pictures of your face, arms, etc., and use those as your visual baseline.  Viewing them in black & white might help as well, since b&w pics are easier to see definition with.  Any photo editing software can turn your digital color pics into black & white.

Good luck,

Peter


Offline mmj520

  • Member
  • Posts: 23
Re: Truvada / Viramune 2 years
« Reply #4 on: March 31, 2009, 04:00:08 PM »
Thanks for the suggestion about converting photos to black and white.  Had never thought of that.  I discussed my personal concerns with my doctor fully yesterday and feel more confident it's "not showing".   My adherence is "excellent" so the risk of resistance is minimal I would assume.   Fingers crossed.   

Still curious what the longest is anyone has been on this combo as first time treatment? 


This IS considered one of the better lipo-avoidance combos, so if you've got worries about lipo, there really wouldn't be a better treatment option to switch to.

Most patients and docs monitor lipoatrophy visually.  This is very subjective, and prone to exaggeration, especially when the patient has a constant fear of possible lipoatrophy.  On top of this, some fat loss occurs with age, and it can be hard to tell the difference.

I'd recommend taking pictures of your face, arms, etc., and use those as your visual baseline.  Viewing them in black & white might help as well, since b&w pics are easier to see definition with.  Any photo editing software can turn your digital color pics into black & white.

Good luck,

Peter


« Last Edit: March 31, 2009, 04:16:16 PM by mmj520 »

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.